Log in
Pernicious Anaemia Society
16,660 members11,538 posts

B12 Deficient

I am now getting B12 injections every 2 months,from the usual 3 monthly injections after my GP agreed due to Pins and needles and B12 being 145ng/L .I get Migraine Aura which has now reduced from 7 a month to 3 since taking Magnesium bisglycinate 150mg a day ,I was wondering if it is possible to be B2 deficient in my case and is there a test for this?

if i have a problem with B12 maybe i also have a problem with absorption of B2(riboflavin) which causes Migraine Aura.

I have heard that B2 could be helpful in reducing migraine auras but i was looking at taking a safe level.I see on the internet people taking 400mg but this might be a bit OTT.

Thanks for any advice

7 Replies
oldestnewest

Vitamin B2 deficiency is most commonly due to dietary insufficiencies. Do you eat a well balanced diet or fortified foods?

2 likes
Reply

Hi fbirder,

you make some good points and had to think about the types of food i eat I would say tricky to answer probably not a great balanced diet but i would say what i do eat in an average week would be 4 Eggs , Fotified Cereals most days ,2 slices of Toast every other day ,Small amout veg each day .Salad twice a week.

mostly white rice dishes home cooked with chicken or pork spring onions Fresh or frozen or canned Fish with potatoes Pasta Sandwiches for lunch and green beans couple of times a week and Baked beans a couple of times a week too.

I dont eat much yoghurt though.

I do have GERD which i have to watch out for with certain types of food and try to avoid!

As i am over 50 and i should be trying to eat more healthy i cook with Extra Virgin Olive Oil. .But there could be room for improvement ,could there be a problem with absorption with the small amount of B2 from this list above that i do eat?Am i just not eating enough B2?

Thank you for your helpful reply.

1 like
Reply

Just a note, do you take ppi for gerd? (I'm on omeprazole) because that is known for making b12 more difficult to absorb from food due to reducing tummy acid. Is it possible that its also making b2 more difficult to absorb too? I'm only guessing as I don't know how/where b2 is absorbed and I'm super "demented" (not being disrespectful to dementia, i literally mean I feel like I have dementia) today.

2 likes
Reply

Hi Grannyweatherwax

the PPi you mention is a good point ,i am taking them now it's Lansoprazole 15mg in the morning once a day and i step up and step down with their use about 3 mths in a year .This time i am taking them for a month so i'm not sure if they interfere with the absorption of B2 as i ,like yourself ,are unsure how B2 is absorbed in the stomach and as i already have very low B12 there could be a link.No your not "Demented" as you say there is just a lot of things to learn about!

Thank you for kindly bringing the PPi to my attention which is very helpful .

1 like
Reply

I am glad to be helpful *huggles*

1 like
Reply

You certainly are helpful and great to have positive people like yourself on the Forum helping others.; )

1 like
Reply

Thank you sweetie :) I'm struggling to be positive at the moment as I'm so severely p;oorly, but I am trying very hard :D

1 like
Reply

You may also like...